MAUDE Adverse Event Report: STRYKER GMBH JUNGBLUTH CLAMP FOR 3.5MM SCREWS, WIDE PRO; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

STRYKER GMBH JUNGBLUTH CLAMP FOR 3.5MM SCREWS, WIDE PRO; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 705461
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Primary procedure, left acetabulum.It was reported that during the procedure, the clamp broke at the hinge.The broken part was easily seen and retrieved from the patient.A surgical delay of approximately three minutes was reported.
 
Additional Manufacturer Narrative
The reported event that jungbluth clamp for 3.5mm screws, wide pro was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much applied force during use (possibly misuse of the device).The device inspection revealed the following: the returned clamp is indeed not in working order anymore.A close up shows that the top part of the slider is indeed missing/broken off.Unfortunately the other broken piece has not been returned.Note that this clamp has to withhold high mechanical force when used.It was noted that for that kind of breakage, the clamps needed to be pulled apart from each other and not pushed together, which is actually the main function of the clamp, to push the fracture together in order to reduce it.Mechanical tests performed show that when used correctly, the screws counterpart will deform before any damage occur to the clamp, this gives us an indication that there might have been a misuse of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
JUNGBLUTH CLAMP FOR 3.5MM SCREWS, WIDE PRO
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7732837
Report Number0008031020-2018-00525
Device Sequence Number1398218
Product Code HXD
UDI-Device Identifier07613327131871
UDI-Public07613327131871
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705461
Device Lot NumberJ35283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;